Health knowledge made personal
Join this community!
› Share page:

I'm feeling so exhausted since quitting Premarin cold turkey. Can this be a withdraw symptom? amy


Posted by japak

I am 48 and had a complete hysterectomy 10 years ago.  I have been on premarin ever since.  A few weeks ago I stopped  cold turkey and feel so lethargic and tired and down and wondered if these could be a result of stopping the med. Amy
 
Answers (1)
Sort by: Newest first | Oldest first

It certainly could be.  Most MD's and health practitioners recommend slowly decreasing the dosage of HRT, including bioidentical hormones, rather than going "cold turkey".  Indeed, fatigue is a common symptom of Menopause. 

 Of course, it can be related to dozens of conditions, but given the timing, it might be from the abrupt discontinuation.  I've been decreasing my dose of Estradiol slowly in preparation for stopping it.  And I noticed the difference in the decreased dosage for the first week of the change.

You might want to restart it and decrease more slowly - check with your trusted health care practitioner.  You may also wish to explore  other "natural" remedies such as soy (Estroven) and/or natural progesterone cream (Pro-Gest from emerita.com or Natural Woman from prodnature.com).  Keep in mind that these also have systemic effects, just like HRT, so they are not without risk.  

You may wish to have your hormone status checked by blood and/or saliva testing as well.

Good luck, let us know how it goes!

All my best,

Lynette Sheppard, RN   www.menopausegoddessblog.org  Health Maven

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: